I looked metformin up in Mosby's Drug Guide for Nurses 9th Edition and there is no mention of any interaction with vitamins. There is a mention that metformin can cause Vit B12 deficiency. Also if you take an estrogen supplement it can increase your risk for hypoglycemia.
There is a long list of herbs that interact with metformin, however, so choose a prenatal vitamin that does not have herbs. I would type it out but it is a pretty long list LOL. I checked my prenatal vitamin's ingredients and none of the ingredients are on the list of things that interact with metformin (I am taking NatureMade Prenatal Milti + DHA).
To be safe, buy your vitamins at a pharmacy and speak to a Pharmacist (not a tech, the actual Doctor of Pharmacy or PharmD) about the medication you are taking and any possible interactions with the vitamins you are considering. If you start taking fertility drugs, make sure your doc knows about all your medications.
My husband is diabetic and used to take Metformin, while he was taking numerous supplements including 400 mg of folic acid a day. I think his doctor okay-ed them. But like Christine said, check with your local pharmacist or doctor to be on the safe side. Good luck!
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.